Alert archive / Tennessee / River Flood Advisories in 2018
River Flood Advisory 20, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Feb 10, 2018, 7:08 PM CST for Cheatham County, Tennessee. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2018, 7:08 PM CST (01:08 UTC)
- Expired
- Feb 11, 2018, 11:40 PM CST
- In force
- 29 hr
- Issued by
- NWS Nashville, TN
County Cheatham County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Harpeth River near Kingston Springs (KINT1). The gauge peaked at 19.11 ft at Feb 11, 2018, 2:00 AM CST.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 10, 5:24 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Feb 10, 5:24 PM CST, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Nashville TN 524 PM CST Sat Feb 10 2018 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... An area of rain continued across the Mid-State this afternoon, with radar showing most of the heavier showers confined to eastern and southern areas. The rainfall last night and early this morning, produced totals ranging from under a half inch over the south, to between one and two-and-a-half inches across much of the north. Two of the highest amounts were measured 3 miles south of Clarksville, with 2.50 inches, and 2.02 inches in White House. A Flood watch remains in effect through Sunday afternoon, and some localized flooding has already been observed from the rains that fell last night and today. Additional flooding will be possible, especially over southern and eastern Middle Tennessee tonight and Sunday, as a cold front moves ever-so-slowly southeastward. At 2 pm this afternoon, the front extended from near MKL to near BWG, producing chilly temperatures in the upper 40s across our northwest, ranging into the middle to upper 50s over southern areas, ahead of the front. QPF totals this afternoon through tomorrow afternoon are forecast to average from one to two-and-a-half inches over southern and eastern areas, ranging to between a half and one inch over the northwest. The front finally pushes south and east of Mid-State by late Sunday afternoon, with colder air continuing to filter in behind it. Temperatures late Sunday night will likely cool to near the freezing mark over northwest and north-central areas, north and west of Nashville, producing the possibility for some light freezing rain. However, right now it looks like QPF amounts will be negligible, averaging just a few hundredths at best. Meanwhile, a chance for rain will continue over other areas Sunday night. Monday promises to be a bit chilly, with highs in the 40s. However, after that we start to reap the benefits of a mild zonal and southwesterly upper flow pattern from middle to late week. Clouds will be pretty common through the period, with an upper level moisture fetch developing from the Pacific up across the southern and central Plains and eastward into the Middle Mississippi, Tennessee and Ohio River Valleys. The best chance for rain is expected Wednesday night and Thursday and again Friday afternoon and Friday night. Highs by Wednesday and Thursday will be topping out in the 60s, with temperatures possibly flirting with the 70 degree mark at BNA on Thursday. A cooling trend comes our way as we head into next weekend, but even those "cooler" temperatures won't be half bad for the middle of winter. Highs are expected to be in the 50s on Friday and in the 40s on Saturday. && .AVIATION... 00Z TAF DISCUSSION. Rain will be ongoing during the first half of the TAF period, with lingering showers possible during the day tomorrow. LIFR/IFR cigs and MVFR/IFR vis look to occur overnight, with conditions possibly improving slightly tomorrow morning for KCKV/KBNA/KMQY to IFR/low MVFR cigs through the afternoon. Showers look to impact KCSV a little longer through the morning and possibly the afternoon hours, with LIFR/IFR cigs sticking around at that terminal through the end of the TAF period. Winds will become northwesterly around 5 to 10 knots with higher gusts possible by the mid to late morning through the afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday afternoon for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall- Maury-Overton-Perry-Pickett-Putnam-Robertson-Rutherford-Smith- Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......19 AVIATION........Barnwell
Hazardous weather outlook, Feb 10, 3:20 PM CST, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 320 PM CST Sat Feb 10 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-111030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 320 PM CST Sat Feb 10 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A Flood Watch remains in effect for most of Middle Tennessee. Additional Locally heavy downpours in the Flood Watch area may cause some rivers and streams to reach or exceed flood stage. Ponding of water on area highways will also be common. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Flood Watch will remain in effect for most of Middle Tennessee through Sunday afternoon. Locally heavy downpours in the Flood Watch area may cause some rivers and streams to reach and or exceed flood stage. Ponding of water on area highways will also be common. .SPOTTER INFORMATION STATEMENT... Reports of any flooding across Middle Tennessee relayed to the National Weather Service Office in Nashville, TN appreciated. 19
In the hours before
Local storm report, Feb 10, 2:13 PM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
213 PM CST SAT FEB 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM FLOOD 7 S DICKSON 35.98N 87.38W
02/10/2018 HICKMAN TN TRAINED SPOTTER
PART OF MISSIONARY RIDGE ROAD WASHED OUT DUE TO
FLOODING
&&
EVENT NUMBER OHX1800193
DHLocal storm report, Feb 10, 5:00 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CST SAT FEB 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN JAMESTOWN 36.43N 84.94W
02/10/2018 E1.50 INCH FENTRESS TN TRAINED SPOTTER
RECEIEVED A REPORT OF WATER COVERING THE ROAD NORTH OF
JAMESTOWN FROM DUCK CREEK AND WOLF CREEK.
&&
EVENT NUMBER OHX1800194
FBORDENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 6:35 PM CST | Areal Flood Advisory | OHX | Cheatham, Dickson, Giles, Hickman, Lawrence, Lewis and 4 more | 6 hr |
| Feb 10, 7:34 PM CST | River Flood Advisory | OHX | Bedford, Marshall | 12 hr |
| Feb 10, 7:38 PM CST | River Flood Warning | OHX | Maury | 62 hr |
| Feb 10, 7:38 PM CST | River Flood Warning | OHX | Hickman | 4 days |
| Feb 10, 7:38 PM CST | River Flood Warning | OHX | Perry | 64 hr |
| Feb 10, 11:11 PM CST | River Flood Warning | OHX | Lawrence | 20 hr |
| Feb 11, 12:43 AM CST | Areal Flood Advisory | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 6 hr |
| Feb 11, 12:52 AM CST | Areal Flood Advisory | OHX | Coffee, Cumberland, Grundy, Van Buren, Warren, White | 6 hr |
| Feb 11, 5:38 AM CST | River Flood Advisory | OHX | Davidson | 7 hr |
| Feb 11, 5:38 AM CST | River Flood Advisory | OHX | Davidson | 42 hr |
| Feb 11, 8:32 AM CST | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 21 hr |
| Feb 11, 9:13 AM CST | River Flood Advisory | OHX | Humphreys | 68 hr |
| Feb 11, 9:52 AM CST | River Flood Advisory | OHX | Lawrence | 12 hr |
| Feb 11, 10:15 AM CST | River Flood Advisory | OHX | Perry, Wayne | 18 hr |
Nearby
River Flood Advisories in Tennessee, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.